MAUDE Adverse Event Report: BIOPOLY LLC BIOPOLY GREAT TOE HEMIARTHROPLASTY IMPLANT; TOE PROSTHESIS

BIOPOLY LLC BIOPOLY GREAT TOE HEMIARTHROPLASTY IMPLANT; TOE PROSTHESIS
Model Number 135-5114
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Osteolysis (2377)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Biopoly did not receive the explant for inspection.The sales representative did, however, provide an image of the explant.The device appeared to show signs of abrasive wear.The remaining biopoly material was securely attached to the titanium stem and the osteosync material was also securely attached.The implant had been secured in the bone via press fit; however, there was no evidence that bone cement had been used.The implant manufacturing lot met all specifications.Although it cannot be confirmed, the cause appears to have been overstuffing of the joint along with the phalanx being devoid of cartilage, a contraindication, leading to excessive and abrasive biopoly wear, leading to osteolysis.Wear and damage of the implant are possible adverse effects listed in the instructions for use (ifu) document and considered risks in the risk management system for this device.Many possible factors could lead to damage to the implant during implantation, including failure to follow instructions for use, use of implant against non-cartilage surface, or improper patient selection (age, bone quality, cartilage health).If additional information is received, it will be reviewed for reportability and submitted for follow-up as appropriate.
 
Event or Problem Description
Biopoly learned from a sales representative about a revision surgery to remove a biopoly great toe implant after the patient presented osteolysis/bone resorption.

Brand Name
BIOPOLY GREAT TOE HEMIARTHROPLASTY IMPLANT
Common Device Name
TOE PROSTHESIS
Manufacturer (Section D)
BIOPOLY LLC
7136 gettyburg pike
fort wayne IN 46804
Manufacturer (Section G)
BIOPOLY, LLC
7136 gettysburg pike
fort wayne IN 46804
Manufacturer Contact
stone miguel
7136 gettysburg pike
fort wayne, IN 46804
2609996135
MDR Report Key17895187
Report Number3008108789-2023-00006
Device Sequence Number7006764
Product Code KWD
UDI-Device Identifier00850012119388
UDI-Public(01)00850012119388(17)260520(10)2133827
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K203634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/20/2026
Device Model Number135-5114
Device Catalogue Number135-5114
Device Lot Number2133827
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Initial Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale